Hi, I have been using corticosteroids for a balonopositits. My doctor prescribes me Hydrocortisone 1% but after 2 months of using it and doesnt work I began to use instead betamethasone 0.05% two times/day about a month but just on my prepuce because I read medical reports about the effective use of betamethasone for phimosis.
When I began with hydrocortisone I noticed my glans (glands) smaller and crumpled but I thought that was my mind because I've suffer with this two years so Ive had many psycological problems. I used it 2 times/day 2 months (maybe 3) on all my glans (glands) and my prepuce. Later I used betamethasone which apparently worked. Recently my dermatologist told me that betamethasone (and I read all corticosteroids) could produce me a glans (glands) atrophy, but he seemingly did not notice it maybe because I told him after the clinical examination.
Could I have a corticosteroids induced glans (glands) atrophy? Could be glans (glands) atrophy not evident? Would I have to have any evident syntom? My doctor should have noticed? How long using corticosteroids you need for a glans (glands) atrophy? Maybe is it just my mind? If I have, is it a treatment or cure?, Im still seeing my glans (glands) smaller but normal in erection, please somebody help me. Thanks
From the symptoms, it does not look like glans (glands) atrophy because steroid induced atrophy of the glans (glands) is associated with thinning, redness and telangiectasia of the skin. I however advice you to get it evaluated from a dermatologist and slowly taper off the steroids.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.